WE HAVE recently had the opportunity to observe a patient with bizarre cutaneous complications resulting from multiple injections of pentazocine lactate given over a long period of time. The rarity of this disorder in our experience led to a review of the literature and to this communication.
Report of a Case
A 56-year-old male physician was first seen by us in September 1975. At that time he gave the history of a chronic ulcerative dermatosis of at least nine years' duration. He described the development from time to time of abscesses that would eventually rupture, drain, and finally heal with scarring. The history of drug abuse and the resultant loss of his medical license was obtained. Although he admitted having given himself pentazocine injections in the past, he denied recent use of the medication.Examination on admission disclosed a most unusual and bizarre cutaneous picture. Deep, punched-out, depressed scars in